Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
169 Doctors are Online

Have spasms in front of neck on taking Topral xl. Should I continue it?

My doctor recently prescribed generic for Topral xl. later when I went to fill the RX, I realized I had taken short acting Lopressor about 10 years ago and had a spasm in the front of my neck . My niece, a dental hygienist , also had spasms when she was taking this med. If my doctor thinks I can still take it,( I have tried many other anti- hypertensives, is there first aid for thse neck spasms?
Asked On : Fri, 8 Feb 2013
Answers:  2 Views:  26
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Dentist 's  Response
hi and welcome,

Toporal xl is the beta blocker antihypertensive medication that contains metaprolol.

It is used in the treatment of angina and high blood pressure patients. you did not mention the reason of using this medication.

Since it is a emergency drug i would suggest you to consult a physician and use the drug only under his supervision.

you cannot try antihypertensives on your own as they are different types of antihypertensives with different mechanism of action.

consult a physician about the neck spasms , as this needs clinical examination and radiological scans.

take care.
Answered: Fri, 8 Feb 2013
I find this answer helpful

2 Doctors agree with this answer

Dentist Dr. Gunjan Gupta's  Response
Hello there,

Thanks for writing your query.

Toprol xl metoprolol succinate is a beta-1 selective adrenoceptor blocking agent.

Different anti-hypertensive drugs have different mode of action.There any patient can not use any anti hypertensive drug themselves,they must be prescribed by a doctor.

So i would suggest you consult a doctor and get thorough examination done for neck spasm.

If neck spasm is because of this drug he will change the drug,if not then your doctor will let you know and you can continue this medicine.

Hope this will be helpful.

Take care
Dr. Gunjan Gupta
Answered: Fri, 10 May 2013
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor